Global stability for an SIR epidemic model with delay and nonlinear incidence. (English) Zbl 1197.34166

Summary: A recent paper [R. Xu and Z. Ma, Nonlinear Anal., Real World Appl. 10, No. 5, 3175–3189 (2009; Zbl 1183.34132)] presents an \(SIR\) model of disease transmission with delay and nonlinear incidence. The analysis there only partially resolves the global stability of the endemic equilibrium for the case where the reproduction number \(\mathcal R_0\) is greater than one. In the present paper, the global dynamics are fully determined for \(\mathcal R_0 > 1\) by using a Lyapunov functional. It is shown that the endemic equilibrium is globally asymptotically stable whenever it exists.


34K60 Qualitative investigation and simulation of models involving functional-differential equations
34K20 Stability theory of functional-differential equations
92D30 Epidemiology


Zbl 1183.34132
Full Text: DOI


[1] Xu, R.; Ma, Z., Global stability of a SIR epidemic model with nonlinear incidence rate and time delay, Nonlinear anal. RWA, 10, 3175-3189, (2009) · Zbl 1183.34131
[2] Cooke, K.L., Stability analysis for a vector disease model, Rocky mountain J. math., 9, 31-42, (1979) · Zbl 0423.92029
[3] Ma, W.; Song, M.; Takeuchi, Y., Global stability of an SIR epidemic model with time delay, Appl. math. lett., 17, 1141-1145, (2004) · Zbl 1071.34082
[4] McCluskey, C.C., Complete global stability for an SIR epidemic model with delay-distributed or discrete, Nonlinear anal. RWA, 11, 55-59, (2010) · Zbl 1185.37209
[5] P. Magal, C.C. McCluskey, G. Webb, Liapunov functional and global asymptotic stability for an infection-age model, Appl. Anal., in press (doi:10.1080/00036810903208122) · Zbl 1208.34126
[6] McCluskey, C.C., Global stability for an SEIR epidemiological model with varying infectivity and infinite delay, Math. biosci. eng., 6, 603-610, (2009) · Zbl 1190.34108
[7] Diekmann, O.; Heesterbeek, J.A.P.; Metz, J.A.J., On the definition and the computation of the basic reproduction ratio \(\mathcal{R}_0\) in models for infectious diseases in heterogeneous populations, J. math. biol., 28, 365-382, (1990) · Zbl 0726.92018
[8] Hale, J.; Verduyn Lunel, S., Introduction to functional differential equations, (1993), Springer-Verlag · Zbl 0787.34002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.